Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What could be the cause for red urine and metallic taste in mouth?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
I am female, have a metallic taste in my mouth and just noticed red urine. I had a really bad stomach bug two days ago that involved diarrhea and vomiting so my diet has been off these past two days. Should I be worried?
Posted Tue, 4 Feb 2014 in Kidney Conditions
Answered by Dr. P. T. Patil 47 minutes later
Brief Answer: It could be due to Acute Glomerulonephritis Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have metallic taste and hematuria following acute episode of Diarrhoea and vomiting (Gastroenteritis). The cause of hematuria is likely to be due to acute Glomerulonephritis secondary to dehydration due to diarrhoea and vomiting. Please consult qualified Physician for clinical assessment and get following basic tests done to confirm the diagnosis. 1) Haemogram with coagulation profile 2) Serum Electrolytes 3) Renal function tests ( Blood Urea and serum creatinine ) 4)Ultrasound scanning of the abdomen . 5) Routine Urine test Further treatment will be decided by him depending upon results of these tests and final diagnosis. Please drink more water and take Oral Rehydration Salts like Electral (ORS)to maintain electrolyte balance along with anti diarrhoea medicine like combination of Ofloxacin and Tinidazole . Ensure that you are well hydrated and pass sufficient quantity of urine . Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor